MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD FLOW CONTROLLER EXTENSION SET WITH NEEDLELESS Y-SITE(S); INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD FLOW CONTROLLER EXTENSION SET WITH NEEDLELESS Y-SITE(S); INTRAVASCULAR ADMINISTRATION SET
Model Number MFS141
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter phone #: (b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 2 bd maxguard flow controller extension set with needleless y-site(s) experienced leakage.The following information was provided by the initial reporter: if you take a syringe and attempt to flush it, it will not go through the dial-a-flow.The liquid leaks from within the device.
 
Additional Manufacturer Narrative
H.6.Investigation summary: 3 samples were received and tested by our quality team.The device was infused using saline solution at highest flow rate and leaks were realized in all three samples.This verified the customer's complaint.This issue has been escalated to both our manufacturing team and the supplier of the device components.The root cause for the issue seen in this complaint is an issue with the construction of the flow control valve.Upon supplier investigation it was found that the internal gasket of the flow control valve becomes misaligned when turning the control valve, causing for occlusion and inaccurate flow as seen in the investigated samples.Corrective actions have been implemented at the supplier level in order to correct the issue.The flow control valves used in these assemblies were created prior to the corrective actions having been implemented.Upon supplier investigation it was found that the internal gasket of the flow control valve was misaligned causing for occlusion and leakage seen at the flow control valve location.A device history record review for model mfs141 lot number 22029169 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 03feb2022.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD MAXGUARD FLOW CONTROLLER EXTENSION SET WITH NEEDLELESS Y-SITE(S)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14427723
Report Number9616066-2022-00614
Device Sequence Number20209305
Product Code FPA
UDI-Device Identifier10885403236471
UDI-Public10885403236471
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMFS141
Device Catalogue NumberMFS141
Device Lot Number22029169
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2022
Supplement Date Received by Manufacturer08/23/2022
Initial Report FDA Received Date05/18/2022
Supplement Report FDA Received Date09/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown